Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2012, 2:34 AM CDT for 6 counties in South Dakota. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2012, 2:34 AM CDT (07:34 UTC)
- Expired
- Jun 19, 2012, 3:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:00 AM CDT | TSTM WND DMG | 6 Se Bradley, SD | DIME SIZED HAIL FELL FOR AN ESTIMATED 20 TO 30 MINUTES. HAIL CAUSED SIGNIFICANT DAMAGE TO CORN. 3 TO 4 INCH DIAMETER BRANCHES DOWN AS WELL. |
| Jun 19, 3:00 AM CDT | HAIL 0.7 | 3 Se Bradley, SD | |
| Jun 19, 3:00 AM CDT | HAIL 1.5 | Wallace, SD | |
| Jun 19, 3:20 AM CDT | TSTM WND DMG | Watertown, SD | TREES AND BRANCHES DOWN IN WATERTOWN RESULTING IN POWER OUTAGES |
| Jun 19, 3:24 AM CDT | TSTM WND GST 61 | Watertown, SD | MEASURED AT WATERTOWN AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3093 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS53 KABR 190734 SVRABR SDC025-029-037-039-051-109-190830- /O.NEW.KABR.SV.W.0098.120619T0734Z-120619T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 234 AM CDT TUE JUN 19 2012 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA... CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA... SOUTHEASTERN DAY COUNTY IN NORTHEAST SOUTH DAKOTA... NORTHWESTERN DEUEL COUNTY IN NORTHEAST SOUTH DAKOTA... WESTERN GRANT COUNTY IN NORTHEAST SOUTH DAKOTA... SOUTHWESTERN ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA... * UNTIL 330 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HILLCREST COLONY...OR 7 MILES NORTHWEST OF CLARK...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLCREST COLONY AND CROCKER AROUND 240 AM CDT... GARDEN CITY...BRADLEY AND LILY AROUND 245 AM CDT... HENRY AROUND 250 AM CDT... WALLACE AROUND 255 AM CDT... FLORENCE AND SANDY SHORE STATE PARK AROUND 300 AM CDT... WATERTOWN AROUND 305 AM CDT... DAKOTA SIOUX CASINO...WAUBAY AND RAUVILLE AROUND 310 AM CDT... ORTLEY AROUND 315 AM CDT... THIS WARNING INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 179 AND 216. THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 340 AND 405. THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 348 AND 377. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. && LAT...LON 4554 9707 4492 9659 4485 9785 4504 9797 TIME...MOT...LOC 0734Z 246DEG 43KT 4497 9777 WIND...HAIL 60MPH 1.50IN $$ DORN
3 follow-up statements
749 WWUS53 KABR 190754 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 254 AM CDT TUE JUN 19 2012 SDC025-029-037-039-051-109-190830- /O.CON.KABR.SV.W.0098.000000T0000Z-120619T0830Z/ ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD-CLARK SD- 254 AM CDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CLARK...CODINGTON...SOUTHEASTERN DAY...NORTHWESTERN DEUEL...WESTERN GRANT AND SOUTHWESTERN ROBERTS COUNTIES UNTIL 330 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALLACE...OR 15 MILES NORTHEAST OF CLARK... MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FLORENCE AND SANDY SHORE STATE PARK AROUND 300 AM CDT... WATERTOWN AROUND 305 AM CDT... DAKOTA SIOUX CASINO...RAUVILLE AND WAUBAY AROUND 310 AM CDT... ORTLEY AROUND 315 AM CDT... WAVERLY AROUND 320 AM CDT... SUMMIT...SOUTH SHORE...TROY AND RUDEBUSCH CORNER AROUND 325 AM CDT... MARVIN AND STOCKHOLM AROUND 330 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4486 9770 4514 9780 4554 9707 4492 9659 TIME...MOT...LOC 0754Z 246DEG 43KT 4507 9746 WIND...HAIL 60MPH 2.50IN $$ DORN
601 WWUS53 KABR 190808 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 308 AM CDT TUE JUN 19 2012 SDC025-190817- /O.CAN.KABR.SV.W.0098.000000T0000Z-120619T0830Z/ CLARK SD- 308 AM CDT TUE JUN 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659 TIME...MOT...LOC 0807Z 245DEG 41KT 4509 9732 $$ SDC029-037-039-051-109-190830- /O.CON.KABR.SV.W.0098.000000T0000Z-120619T0830Z/ ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD- 308 AM CDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CODINGTON... SOUTHEASTERN DAY...NORTHWESTERN DEUEL...WESTERN GRANT AND SOUTHWESTERN ROBERTS COUNTIES UNTIL 330 AM CDT... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORENCE...OR 15 MILES NORTHWEST OF WATERTOWN...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DAKOTA SIOUX CASINO...RAUVILLE AND WAUBAY AROUND 315 AM CDT... ORTLEY AROUND 320 AM CDT... SOUTH SHORE...WAVERLY AND RUDEBUSCH CORNER AROUND 325 AM CDT... MARVIN...SUMMIT AND STOCKHOLM AROUND 330 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659 TIME...MOT...LOC 0807Z 245DEG 41KT 4509 9732 WIND...HAIL 60MPH 2.50IN $$ DORN
781 WWUS53 KABR 190830 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 330 AM CDT TUE JUN 19 2012 SDC029-037-039-051-109-190838- /O.EXP.KABR.SV.W.0098.000000T0000Z-120619T0830Z/ ROBERTS SD-GRANT SD-DEUEL SD-DAY SD-CODINGTON SD- 330 AM CDT TUE JUN 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CODINGTON...SOUTHEASTERN DAY...NORTHWESTERN DEUEL...WESTERN GRANT AND SOUTHWESTERN ROBERTS COUNTIES WILL EXPIRE AT 330 AM CDT/230 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT. LAT...LON 4487 9748 4531 9748 4554 9707 4492 9659 TIME...MOT...LOC 0828Z 264DEG 42KT 4496 9702 $$ DORN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:03 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 19, 1:03 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 103 AM CDT TUE JUN 19 2012 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW FOR 06Z TAFS. UPDATED FOR SEVERE THUNDERSTORM WATCH NUMBER 408 IN EFFECT UNTIL 4 AM CDT. THE ONLY ADJUSTMENTS TO THE TONIGHT PERIOD OF THE FORECAST WILL BE TO INSERT SEVERE THUNDERSTORM MENTION ACROSS PRIMARILY THE EASTERN HALF OF THE CWA. A WARM FRONT ANALYZED ACROSS FAR NORTHERN NEBRASKA OVER INTO NWRN IOWA/SERN SODAK WILL BE SLOWLY PICKING UP STEAM...HEADING NORTH ACROSS SOUTH DAKOTA OVER THE NEXT SEVERAL HOURS. IN ADDITION TO THE FRONTAL BOUNDARY...MOISTURE/INSTABILITY /KOAX 00Z SOUNDING/ WILL BE ADVECTING UP INTO THIS CWA MAINLY AFTER 03Z...IN TANDEM WITH A STRENGTHENING LOW LEVEL JET AND INCREASING UPWARD VERTICAL MOTION ASSOCIATED A MID-LEVEL S/W SEEN IN WATER VAPOR IMAGERY MOVING INTO WESTERN WYOMING AT THIS TIME. EFFECTIVE BULK SHEAR IS FORECAST TO BE WELL OVER 50 KNOTS WITH AS MUCH AS 1500J/KG OF MU-CAPE TO WORK WITH. SUPERCELLS AND/OR OTHER ORGANIZED CONVECTIVE SYSTEMS CERTAINLY HAVE THE POTENTIAL TO DEVELOP ACROSS PORTIONS OF CENTRAL INTO NORTHEASTERN SOUTH DAKOTA WITHIN THE NEXT 3 TO 6 HOURS. UPDATED ZONES/GRIDS WILL BE OUT SHORTLY. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT PCPN CHANCES REMAIN THE FORECAST CHALLENGE THROUGH THE SHORT RANGE. FOR TNT DECENT WARM FRONT WILL SET UP ACROSS SOUTHERN SOUTH DAKOTA AND THEN ADVECT NORTH OVERNIGHT AS NEXT PIECE OF MID LEVEL ENERGY BEGINS EJECTING INTO THE NORTHERN PLAINS. WAA SHOULD LEAD TO ELEVATED STORMS...ESPECIALLY LATE TNT. SOME OF THE STORMS WILL BE ABLE TO TAP ENOUGH MOISTURE/INSTABILITY AND THEREFORE BE ABLE TO PRODUCE HAIL WITHIN STEEPENING LAPSE RATE ENVIRONMENT. A FEW STORMS ARE EXPECTED TO LINGER ACROSS THE NORTHEAST CWA IN THE MORNING...AND THEN DEPENDING UPON HOW FAR EAST THE FRONT GETS ON TUESDAY...WE COULD SEE SOME REDEVELOPMENT OF ACTIVITY IN THE FAR EAST ON TUESDAY AFTERNOON. FOR TUESDAY NIGHT AND WEDNESDAY THERE ARE MAJOR DIFFERENCES IN THE MODELS. THE EURO MODELS CONTINUE TO CRANK OUT A FAIR AMOUNT OF POST FRONTAL RAIN IN AREA OF DECENT UVM ACROSS EASTERN SOUTH DAKOTA. ALL OF THE MODELS TO SOME EXTENT SHOW THE LIFT/UVM...BUT THE NCEP MODELS ARE MUCH LESS AGGRESSIVE WITH THE POST FRONTAL COVERAGE AND AMOUNTS. FOR NOW WILL TAKE A MIDDLE OF THE ROAD APPROACH AND WAIT FOR FUTURE MODELS RUNS TO REFINE. AS FOR TEMPERATURES THEY SHOULD FAVOR NEAR NORMAL...BUT THEY MAY BE TOO WARM ACROSS THE EAST ON WEDNESDAY IF THE EURO MODELS ARE CORRECT. STAY TUNED. .LONG TERM...THURSDAY THROUGH MONDAY THE LONG TERM MODELS AND GFS ENSEMBLES AGREE WELL WITH THE LONG WAVE PATTERN EVOLUTION ALONG WITH AN IMPORTANT SHORT WAVE TROUGH MOVING THROUGH FRIDAY AND SATURDAY. WEAK SURFACE HIGH PRESSURE RIDGING ACROSS THE REGION ON THURSDAY MORNING WILL BE BUILDING EASTWARD THROUGH FRIDAY AFTERNOON. THURSDAY WILL BE DRY AND MOSTLY SUNNY WITH LIGHT WINDS AND HIGHS IN THE UPPER 70S TO THE LOWER 80S. FOR FRIDAY AND FRIDAY NIGHT...SURFACE LOW PRESSURE WILL BE MOVING IN FROM THE WEST WITH THE PRESSURE GRADIENT TIGHTENING UP QUITE A BIT INTO FRIDAY EVENING. THUS...WARM AND MOIST SOUTH WINDS WILL BE INCREASING ON FRIDAY AS A WARM FRONT SURGES NORTHWARD IN ADVANCE OF THE SURFACE LOW. THE LLJ WILL ALSO BE IMPINGING ON THE REGION MAINLY EAST. HIGHS FOR FRIDAY WILL BE MOSTLY IN THE 80S WITH LOWER 90S SOUTH IN THE WARM FRONTAL REGION. ALL MODELS SHOW THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT AND CONTINUING INTO SATURDAY MORNING MAINLY NORTH AND EAST IN THE REGION. THUS...STILL HAVE IN GOOD CHANCES OF RAINFALL FOR THIS TIME PERIOD. SATURDAY AND SUNDAY WILL SEE DRY AND SLIGHTLY COOLER CONDITIONS AS CANADIAN HIGH PRESSURE NOSES INTO THE REGION. HIGHS WILL BE MAINLY IN THE UPPER 70S TO THE MID 80S FOR BOTH DAYS. MONDAY WILL BE THE BIG WARM UP OUT WEST AS THE UPPER HEIGHTS RISE AND SOUTH WINDS PICK UP AGAIN BRINGING IN HOT AIR MAINLY OUT WEST. COULD SEE QUITE A FEW 90S ALONG AND WEST OF THE MISSOURI RIVER BY LATE MONDAY AFTERNOON WITH MOSTLY SUNNY SKIES. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTH OF A WARM FRONT THROUGH THE OVERNIGHT HOURS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 6Z AND 9Z...WITH LINGERING STORMS THROUGH 12Z. WITH ANY STORMS...MVFR...TO BRIEF IFR CONDITIONS ARE POSSIBLE. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY...SWITCHING WINDS TO THE NORTHWEST. THE FRONT WILL ALSO BE THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TUESDAY AFTERNOON AND EVENING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...TDK LONG TERM...MOHR AVIATION...SERR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 18, 10:39 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1039 AM CDT MON JUN 18 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191545- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1039 AM CDT MON JUN 18 2012 /939 AM MDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME SEVERE WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME THUNDERSTORMS TUESDAY AFTERNOON COULD REACH SEVERE LIMITS IN EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TDK
In the hours before
Local storm report, Jun 18, 8:35 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
835 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 SW HILLHEAD 45.79N 97.45W
06/17/2012 E1.50 INCH MARSHALL SD PUBLIC
RESIDENT ESTIMATED PING PONG BALL SIZED HAIL
0529 PM HAIL RICHMOND LAKE REC AREA 45.54N 98.61W
06/17/2012 E1.00 INCH BROWN SD EMERGENCY MNGR
0530 PM HAIL 2 W HILLHEAD 45.83N 97.43W
06/17/2012 E2.50 INCH MARSHALL SD PUBLIC
TENNIS BALL SIZED HAIL FELL AT RESIDENCE
0535 PM HAIL 10 E RICHMOND LAKE REC 45.54N 98.40W
06/17/2012 E1.00 INCH BROWN SD EMERGENCY MNGR
0545 PM HAIL 4 SW CLAREMONT 45.63N 98.07W
06/17/2012 E1.00 INCH BROWN SD PUBLIC
VERY MINOR CROP DAMAGE.
0549 PM TSTM WND GST 2 E ABERDEEN 45.47N 98.44W
06/17/2012 M63 MPH BROWN SD ASOS
0555 PM HAIL 7 SW VEBLEN 45.79N 97.39W
06/17/2012 E2.50 INCH MARSHALL SD EMERGENCY MNGR
0605 PM HAIL 6 NW GROTON 45.51N 98.19W
06/17/2012 E2.25 INCH BROWN SD PUBLIC
POOL BALL SIZED HAIL. SIGNIFICANT CROP DAMAGE TO CORN
AND BEANS WITH HAIL DAMAGE TO PICKUP TRUCK. SMALL
BRANCHES DOWN.
0605 PM HAIL 4 NNW ROSLYN 45.55N 97.53W
06/17/2012 E1.50 INCH DAY SD PUBLIC
MOSTLY NICKEL TO QUARTER HAIL BUT A FEW STONES TO HALF
DOLLAR SIZED.
0615 PM HAIL 5 N GROTON 45.52N 98.10W
06/17/2012 E1.00 INCH BROWN SD EMERGENCY MNGR
0645 PM HAIL 6 NW GROTON 45.51N 98.19W
06/17/2012 E1.75 INCH BROWN SD PUBLIC
0652 PM TORNADO 11 NE WHEATON 45.92N 96.34W
06/17/2012 TRAVERSE MN TRAINED SPOTTER
0655 PM TSTM WND DMG 1 W PEEVER 45.54N 96.98W
06/17/2012 ROBERTS SD EMERGENCY MNGR
PICKUP WITH TRAILER TIPPED OVER JUST WEST OF INTERSTATE
29 NEAR PEEVER.
0700 PM TORNADO 6 S PEEVER 45.46N 96.96W
06/17/2012 ROBERTS SD PUBLIC
POSSIBLE BRIEF TOUCHDOWN.
0710 PM HAIL 6 NE ORTLEY 45.40N 97.12W
06/17/2012 E1.50 INCH ROBERTS SD PUBLIC
0715 PM HAIL 4 N ORTLEY 45.39N 97.20W
06/17/2012 E1.00 INCH ROBERTS SD PUBLIC
0730 PM TSTM WND DMG 8 NW GRACEVILLE 45.65N 96.55W
06/17/2012 TRAVERSE MN TRAINED SPOTTER
12 INCH DIAMETER TREE BLOWN DOWN. WINDS ESTIMATED OVER
60 MPH.
0744 PM HAIL HAZEL 44.76N 97.38W
06/17/2012 E1.00 INCH HAMLIN SD TRAINED SPOTTER
0745 PM TSTM WND DMG BIG STONE CITY 45.30N 96.46W
06/17/2012 GRANT SD STORM CHASER
MANY TREES UPROOTED... 25 FT EVERGREEN UPROOTED...
POWER LINES DOWN... STRUCTURE DAMAGE
0750 PM TSTM WND DMG 2 NE BIG STONE CITY 45.32N 96.44W
06/17/2012 BIG STONE MN LAW ENFORCEMENT
CRAMERS RESORT - POWER LINES DOWN... TREES DOWN...
GARAGE DAMAGED
0800 PM TSTM WND DMG 8 E ORTONVILLE 45.30N 96.28W
06/17/2012 BIG STONE MN TRAINED SPOTTER
12 -15 POWER POLES SNAPPED
0810 PM FUNNEL CLOUD 5 S WATERTOWN 44.84N 97.17W
06/17/2012 CODINGTON SD TRAINED SPOTTER
SPOTTER 5 S OF WATERTOWN LOOKING SOUTHWEST
0823 PM HAIL WATERTOWN 44.91N 97.17W
06/17/2012 E1.00 INCH CODINGTON SD TRAINED SPOTTER
0825 PM HAIL 1 S MILBANK 45.21N 96.63W
06/17/2012 E1.00 INCH GRANT SD PUBLIC
MOSTLY PEA SIZE. NO STRONG WINDS.
0825 PM HAIL 7 S MILBANK 45.12N 96.63W
06/17/2012 E1.50 INCH GRANT SD PUBLIC
0835 PM HAIL 5 N ALBEE 45.13N 96.56W
06/17/2012 E1.00 INCH GRANT SD PUBLIC
0842 PM HAIL KRANZBURG 44.89N 96.91W
06/17/2012 E1.75 INCH CODINGTON SD TRAINED SPOTTER
0843 PM HAIL KRANZBURG 44.89N 96.91W
06/17/2012 E1.00 INCH CODINGTON SD TRAINED SPOTTER
0900 PM HAIL 1 N ALTAMONT 44.85N 96.69W
06/17/2012 E1.00 INCH DEUEL SD PUBLIC
&&
EVENT NUMBER ABR1200236 ABR1200216 ABR1200237 ABR1200217 ABR1200238
ABR1200218 ABR1200219 ABR1200240 ABR1200243 ABR1200220 ABR1200244
ABR1200221 ABR1200223 ABR1200222 ABR1200242 ABR1200241 ABR1200239
ABR1200224 ABR1200228 ABR1200227 ABR1200226 ABR1200225 ABR1200230
ABR1200229 ABR1200234 ABR1200232 ABR1200233 ABR1200231 ABR1200235
ALDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:43 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson, Marshall | 29 min |
| Jun 19, 2:51 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 39 min |
| Jun 19, 3:43 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.